Alert archive / Indiana / Flash Flood Warnings in 2011
Flash Flood Warning 16, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 1, 2011, 9:27 AM CDT for Porter County, Indiana. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2011, 9:27 AM CDT (14:27 UTC)
- Expired
- Jul 1, 2011, 3:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Porter County, IN
The radar
The Chicago radar (KLOT), 93 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 10:36 AM CDT | HEAVY RAIN 3.21 | 4 Ese Chesterton, IN | 3.21 INCHES OF RAIN AT BURDICK SINCE 800 PM JUNE 30. |
| Jul 1, 12:30 PM CDT | FLOOD | Chesterton, IN | CAMPSITES FLOODED WITH 2-3 INCHES OF STANDING WATER AND ROADS COVERED WITH 3-4 INCHES OF WATER AT INDIANA DUNES STATE PARK. |
| Jul 1, 12:30 PM CDT | HEAVY RAIN 3.75 | Chesterton, IN | IN 18 HOURS. 1 INCH FELL BETWEEN 920 AM AND 1000 AM. |
| Jul 1, 1:59 PM CDT | HEAVY RAIN 3.6 | Chesterton, IN | TIME PERIOD IS FROM 1900 ON 6/30 TO 1400 ON 7/1. DITCHES ARE 2/3 TO FILLED WITH WATER AND MANY FARMLANDS ARE FLOODED. THERE IS STANDING WATER ON ALL OF THE ROADS. |
| Jul 1, 2:20 PM CDT | HEAVY RAIN 4 | Chesterton, IN | EVENT TOTAL SINCE 630 PM YESTERDAY AT INDIANA DUNES STATE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
430
WGUS53 KLOT 011427
FFWLOT
INC127-012030-
/O.NEW.KLOT.FF.W.0016.110701T1427Z-110701T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
927 AM CDT FRI JUL 1 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PORTER COUNTY IN NORTHWEST INDIANA...
* UNTIL 330 PM CDT FRIDAY
* AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
THE WARNED AREA. DOPPLER RADAR INDICATES THAT UPWARDS OF 2
INCHES OF RAIN HAS FALLEN ACROSS NORTHEASTERN PORTER COUNTY IN THE
PAST 2 HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS CONTAINING VERY
HEAVY RAIN WILL BE MOVING ACROSS THIS AREA THROUGH 12 PM THIS
AFTERNOON. DURING THIS PERIOD AN ADDITIONAL 1 TO 3 INCHES OF RAIN
IS POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEVERLY SHORES AND TOWN OF PINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4172 8691 4171 8693 4155 8692 4145 8693
4150 8703 4166 8708 4172 8694 4171 8693
4173 8691
$$
BIRK5 follow-up statements
709
WGUS73 KLOT 011545
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1045 AM CDT FRI JUL 1 2011
INC127-012030-
/O.CON.KLOT.FF.W.0016.000000T0000Z-110701T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-
1045 AM CDT FRI JUL 1 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN PORTER
COUNTY UNTIL 330 PM CDT...
AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL REPORTS INDICATE OVER 3 INCHES OF RAIN WITHIN THE PAST 12
TO 18 HOURS ACROSS THE WARNED AREA. THUNDERSTORMS CONTAINING VERY
HEAVY RAIN CONTINUE TO IMPACT THIS AREA. DOPPLER RADAR ESTIMATES
THAT OVER AN INCH OF RAIN HAS FALLEN IN THE PAST HOUR ALONE. THESE
STORMS ARE EXPECTED TO MOVE OUT OF THE AREA BY EARLY THIS AFTERNOON.
HOWEVER...AN ADDITIONAL HALF INCH TO ONE INCH OF RAIN IS POSSIBLE
THROUGH 12 PM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHESTERTON...BEVERLY SHORES AND TOWN OF PINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4172 8691 4171 8693 4155 8692 4145 8693
4150 8703 4166 8708 4172 8694 4171 8693
4173 8691
$$
BIRK291
WGUS73 KLOT 011705
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1205 PM CDT FRI JUL 1 2011
INC127-012030-
/O.CON.KLOT.FF.W.0016.000000T0000Z-110701T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-
1205 PM CDT FRI JUL 1 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN PORTER
COUNTY UNTIL 330 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT VERY HEAVY
RAIN FELL OVER NORTHEAST PORTER COUNTY THIS MORNING. ADDITIONAL
THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...WILL MOVE SOUTH FROM
LAKE MICHIGAN INTO THE SAME AREA EARLY THIS AFTERNOON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHESTERTON...BEVERLY SHORES AND TOWN OF PINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4172 8691 4171 8693 4155 8692 4145 8693
4150 8703 4166 8708 4172 8694 4171 8693
4173 8691
$$440
WGUS73 KLOT 011825
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
125 PM CDT FRI JUL 1 2011
INC127-012030-
/O.CON.KLOT.FF.W.0016.000000T0000Z-110701T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-
125 PM CDT FRI JUL 1 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN PORTER
COUNTY UNTIL 330 PM CDT...
AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN LAKE AND
NORTHWEST PORTER COUNTY MOVING SOUTH...BUT RAIN DIMINISHING OVER THE
WARNED AREA IN NORTHEAST PORTER COUNTY.
FLOODING OF ROADS AND LOW LYING AREAS SHOULD RECEDE THIS AFTERNOON.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHESTERTON...BEVERLY SHORES AND TOWN OF PINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4172 8691 4171 8693 4155 8692 4145 8693
4150 8703 4166 8708 4172 8694 4171 8693
4173 8691
$$530
WGUS73 KLOT 011929
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
229 PM CDT FRI JUL 1 2011
INC127-012030-
/O.CON.KLOT.FF.W.0016.000000T0000Z-110701T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-
229 PM CDT FRI JUL 1 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN PORTER
COUNTY UNTIL 330 PM CDT...
AT 225 PM CDT...RADAR INDICATED THAT LIGHT RAIN WAS CONTINUING TO
FALL OVER NORTHEAST PORTER COUNTY BUT RAIN HAS DIMINISHED IN
INTENSITY AND SHOULD END BY AROUND 300 PM.
RUNOFF FROM EXCESSIVE RAINFALL THAT FELL EARLIER THIS MORNING SHOULD
CONTINUE TO SLOWLY RECEDE. BUT PONDING OF WATER ON ROADS AND LOW
LYING AREAS MAY CONTINUE FOR A WHILE THIS AFTERNOON. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...CHESTERTON...BEVERLY SHORES
AND TOWN OF PINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4172 8691 4171 8693 4155 8692 4145 8693
4150 8703 4166 8708 4172 8694 4171 8693
4173 8691
$$
ALLSOPP731
WGUS73 KLOT 012036
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
336 PM CDT FRI JUL 1 2011
INC127-012051-
/O.EXP.KLOT.FF.W.0016.000000T0000Z-110701T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-
336 PM CDT FRI JUL 1 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN PORTER
COUNTY HAS BEEN ALLOWED TO EXPIRE...
HEAVY RAINFALL HAS ENDED AND THE THREAT FOR FLASH FLOODING HAS
DIMINISHED.
LAT...LON 4172 8691 4171 8693 4155 8692 4145 8693
4150 8703 4166 8708 4172 8694 4171 8693
4173 8691
$$
IZZIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 9:05 AM CDT, 22 minutes earlier.
Area forecast discussion, Jul 1, 9:05 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
905 AM CDT FRI JUL 1 2011
.DISCUSSION...
345 AM CDT
THE FORECAST TODAY IS ONE OF THOSE TRICKY FORECASTS WHERE A LOT OF
LITTLE THINGS CAN GO COME INTO PLAY AND MAKE OR BREAK A FEW FORECAST
POINTS. THE TWO MAIN AREAS OF CONCERN ARE THE MORNING THUNDERSTORM
POTENTIAL AND THE SECOND AND MUCH MORE HAZARDOUS AREA IS THE
OPPRESSIVE HEAT POTENTIAL THIS AFTERNOON.
TO BEGIN...THE POTENTIAL OUT OF THE GATE IS WHAT IS A LITTLE
DIFFICULT TO GRASP AS MODEL PERFORMANCE HAS BEEN LESS THAN STELLAR.
ALL OF THE FORECAST MODELS ARE SUGGESTING THAT THE EASTERN HALF OF
THE CWA SHOULD SEE A PRETTY SIGNIFICANT COVERAGE OF THUNDERSTORMS
THIS MORNING...ROLLING THROUGH FROM NORTH TO SOUTH IN SIMILAR
FASHION TO THE CONVECTION THAT MOVED THROUGH LAST NIGHT.
IT IS HARD TO GO AGAINST GUIDANCE BUT AT THIS POINT BUT AM HAVING
SEEING IT HAPPEN FOR ANY LOCATIONS IN ILLINOIS. PRESENTLY...THE
MAIN H50 RIDGE AXIS STRETCHES FROM ROUGHLY NORTHERN MISSOURI
THROUGH THE EXTREME NORTHEASTERN TIP OF MINNESOTA...AND WILL
CONTINUE TO PIVOT TO THE EAST...PUTTING MOST OF NORTHERN ILLINOIS
DIRECTLY UNDER IT WITH HEIGHTS RISING. HAD I BOUGHT OFF ON WHAT
THE MODELS WERE SAYING...WE SHOULD SEE A NICE RIPPLE IN THE FLOW
RIDING ACROSS THE RIDGE ACROSS WISCONSIN AND SOUTHEAST...WITH
CONVECTION ALREADY FIRING AND TRANSITIONING IN OUR GENERAL
DIRECTION. INSTEAD...THERE ARE SOME SHOWERS ACROSS WESTERN
WISCONSIN/SOUTHEASTERN MINNESOTA THAT ARE ALONG THE NOSE OF THE
LLJ AND IN A NICE WARM ADVECTION REGION...BUT THE SHOWERS LOOK
MORE IMPRESSIVE ON RADAR AND REALLY ARENT DOING MUCH IF ANYTHING
AT THE GROUND...AND SHOULD GRADUALLY WEAKEN AS THE LLJ WEAKENS
INTO THE MORNING HOURS. AT THIS POINT WILL GO AGAINST EVERYTHING
AND ONLY HAVE A MINIMAL CHANCE FOR THE OFF CHANCE OF SOMETHING
THIS MORNING...THOUGH THE BEST INKLING IS THAT ILLINOIS COUNTIES
WILL BE COMPLETELY DRY. BY THE AFTERNOON...CHANCES WILL SHIFT EAST
OF THE AREA AND THE MAIN H85 THERMAL RIDGE WILL SLIDE CLOSER TO
OUR NORTHWESTERN COUNTIES. STILL EXPECT THE BRUNT SHOWER OF THE
ACTIVITY TO STAY JUST EAST OF THE CHICAGO METRO. THE PRESENT
ACTIVITY ACROSS THE LAKE AND NORTHWESTERN INDIANA TO CONTINUE ITS
SOUTHERLY AND OVERALL EASTERLY MOVEMENT. IT DOES ALSO LOOK LIKE
THE 06Z GUIDANCE IS COMING INTO AGREEMENT WITH THIS THINKING AND
THE LATEST /06Z/ NAM HAS BACKED OFF CONSIDERABLY...SHIFTING THE
FOCUS EAST.
THIS AFTERNOON...NOT THOROUGHLY CONVINCED WE WILL SEE THE MID
TO UPPER 90S FOR THE HIGHS TODAY...THOUGH AM FULLY CONFIDENT THAT
ANY/ALL RECORDS WILL REMAIN INTACT. SPC SREF PLUMES HAVE BEEN SLOWLY
TRENDING UPWARDS...BUT STILL CONSIDERABLY WELL BELOW THE RUNNING
FORECAST HIGHS. THERE ARE A FEW MEMBERS THAT ARE SUGGESTING MID
90S...BUT ALMOST WONDER IF WE WILL SEE HIGHS IN THE 91 TO 94 DEGREE
RANGE ACROSS THE CHICAGO METRO...AND DID HEDGE IN THAT DIRECTION
SLIGHTLY. MORNING DEWPOINTS ACROSS CHICAGOLAND ARE ALREADY IN THE
MIDDLE 60S...WITH THE GAMUT OF 70S ACROSS IOWA. THAT AIRMASS WILL
STEADILY SHIFT ACROSS THE REGION...AND DESPITE THE TRENDING BACK
OF TEMPS...DID NUDGE THE DEWPOINTS UP REGION WIDE INTO THE
AFTERNOON. WE MAY SEE SOME DRYING IN THE AFTERNOON...BUT STILL
THINK THAT WITH THE LOWER TO MID 90S...COUPLED WITH LOWER TO
MIDDLE 70 DEWPOINTS /OR POTENTIALLY HIGHER/ WILL YIELD APPARENT
TEMPS THAT FLIRT WITH OR CROSS ADVISORY CRITERIA. OVERNIGHT WILL
STILL BE CONSIDERABLY WARM...ESPECIALLY ACROSS THE URBAN HEAT
ISLAND OF CHICAGO. NOT CONCERNED ABOUT ANY NEED TO UPGRADE TO AN
EXCESSIVE HEAT WARNING DUE TO THE DURATION OF THE EXCESSIVE HEAT.
THERE WILL BE RESPITE FOR THE HEAT COMING LATER THIS WEEKEND AS A
WEAK COLD FRONT IS PROGGED TO SLIDE THROUGH SATURDAY EVENING. DOES
NOT LOOK THE FRONTAL PASSAGE WILL BE ACCOMPANIED BY ANY WIDESPREAD
THUNDERSTORM ACTIVITY...SO HAVE MAINTAINED JUST A LOW CHANCE POP.
STILL EXPECT SUMMER-LIKE HIGHS IN THE 80S THROUGH THE WEEK...BUT
THE LOWER DEWPOINT AIRMASS WILL MAKE IT MUCH MORE COMFORTABLE.
FLOW ALOFT WILL THEN FLATTEN SOME AND BECOME SOMEWHAT ZONAL...AND
LONG RANGE GUIDANCE SENDS RIPPLES THROUGH THE FLOW LATER INTO THE
WEEK. WILL INTRODUCE SOME SLIGHT CHANCE WORDING MIDWEEK AND
ON...THOUGH IT IS DIFFICULT THIS FAR TO HAVE HIGH CONFIDENCE IN
ANY OF THE TIMING.
SHEA
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 14Z...
* SOME VC THUNDERSTORMS THIS MORNING.
* GUSTY SOUTH-SOUTHWESTERLY WINDS THIS AFTERNOON.
KJB
//DISCUSSION...UPDATED 12Z...
THUNDERSTORM ACTIVITY SO FAR HAS BEEN EVOLVING SOMEWHAT AS
ANTICIPATED. MULTIPLE FORECAST MODELS WERE SHOWING BANDS OF TSRA
MOVING THROUGH THE AREA SOMETIME DURING THE MORNING...AND THESE
STORMS HAVE IN FACT DEVELOPED. THE STRONGEST ONES HAVE BEEN
STAYING JUST EAST OF THE AREA SO FAR...THUS THE LACK OF MENTION IN
THE TAFS...BUT ANOTHER BAND OF SHOWERS AND A FEW THUNDERSTORMS HAVE
APPEARED ACROSS WISCONSIN AND ARE MOVING SLOWLY SOUTH. FRANKLY WE
ARE NOT SURE WHICH BAND MOST DIRECTLY THREATENS THE AREA...OR
WHETHER EITHER BATCH WILL MAKE IT INTO THE CHICAGO TERMINALS. THE
STUFF TO THE EAST IS GETTING PRETTY CLOSE DUE TO NEW ACTIVITY
POPPING UP WEST OF THE CURRENT CELLS...SO THIS MAY PROMPT AN
AMENDMENT FOR AT LEAST VCTS IN THE NEAR FUTURE.
LENNING
//ORD AND MDW CONFIDENCE...UPDATED 14Z...
* LOW CONFIDENCE ON THUNDERSTORM TRENDS THIS MORNING.
* HIGH CONFIDENCE ON GUSTY WINDS.
KJB
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
SATURDAY NIGHT...MVFR POSSIBLE. CHANCE OF TSRA EARLY.
SUNDAY...VFR.
MONDAY...VFR.
TUESDAY...CHANCE OF TSRA.
WEDNESDAY...CHANCE OF TSRA.
THURSDAY...VFR.
LENNING
&&
.MARINE...
304 AM CDT
SURFACE RIDGE OF HIGH PRESSURE CONTINUES TO WEAKEN AND DRIFT EAST
OVER THE MIDDLE ATLANTIC REGION...ALLOWING A FRONTAL BOUNDARY TO
LIFT NORTHEAST ACROSS THE WESTERN LAKES. BEHIND THIS FRONTAL
BOUNDARY WAS AN ELEVATED RIDGE OF HIGH PRESSURE...WHICH WILL ALLOW
FLOW TO BE SOUTHERLY AND POSSIBLY APPROACH SMALL CRAFT CONDITIONS.
CONFIDENCE IN WIND GUSTS EXCEEDING 24KT IS VERY LOW AT THIS TIME. SO
WILL CONTINUE WITH NO MARINE HEADLINES. THEN AN AREA OF LOW PRESSURE
PUSHES EAST INTO ONTARIO EARLY SATURDAY WITH A TRAILING COLD FRONT.
THIS COLD FRONT IS POISED TO SLIDE EAST ACROSS LAKE MICHIGAN
SATURDAY MORNING. THEN A BROAD RIDGE OF HIGH PRESSURE WILL BUILD
INTO THE CENTRAL PLAINS SATURDAY AND SUNDAY AND PROVIDING A BRIEF
PERIOD OF WEST TO NORTHWEST WINDS.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032 UNTIL MIDNIGHT SATURDAY.
IN...HEAT ADVISORY...INZ001 UNTIL MIDNIGHT SATURDAY.
LM...NONE.
&&Hazardous weather outlook, Jul 1, 4:40 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 440 AM CDT FRI JUL 1 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 020945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 440 AM CDT FRI JUL 1 2011 /540 AM EDT FRI JUL 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR SCATTERED THUNDERSTORM ACTIVITY TO CONTINUE THIS MORNING. THE STORMS SHOULD DIMINISH BY THE EARLY AFTERNOON. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE LOW. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE MIDDLE 90S TODAY. IN COMBINATION WITH DEW POINTS IN THE LOWER 70S...HEAT INDEX VALUES AROUND 105 ARE EXPECTED BY THE AFTERNOON...MAINLY NORTH AND WEST OF A LINE FROM PONTIAC TO CHICAGO WITH VALUES AROUND 100 ELSEWHERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL BRING ADDITIONAL CHANCES FOR THUNDERSTORMS LATE TONIGHT FOR AREAS ACROSS NORTHWESTERN ILLINOIS. THERE WILL THEN BE PERIODIC CHANCES FOR ADDITIONAL THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA FROM SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-020945- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 440 AM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY...AND AGAIN SUNDAY NIGHT THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-020945- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 440 AM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING. GUSTY SOUTHWEST WINDS MAY APPROACH SMALL CRAFT LEVELS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY...AND AGAIN SUNDAY NIGHT THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO SHEA
In the hours before
Special weather statement, Jul 1, 3:31 AM CDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 331 AM CDT FRI JUL 1 2011 ILZ022-023-033-INZ001-002-010-011-010915- IROQUOIS IL-JASPER IN-KANKAKEE IL-LAKE IN-NEWTON IN-PORTER IN-WILL IL- 331 AM CDT FRI JUL 1 2011 ...SPECIAL WEATHER STATEMENT... AT 329 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAKE DALECARLIA...MOVING SOUTH AT 35 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKE DALECARLIA... CEDAR LAKE... CROWN POINT... HEBRON... LAKES OF THE FOUR SEASONS... LOWELL... FOREST CITY... DE MOTTE... THAYER... SUMAVA RESORTS... LAKE VILLAGE... ROSELAWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES... VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4078 8728 4084 8791 4144 8748 4140 8713 BEACHLER
Local storm report, Jul 1, 6:42 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 AM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL 4 E MERRILLVILLE 41.47N 87.25W
07/01/2011 E1.50 INCH LAKE IN COCORAHS
MINOR LEAF DAMAGE. 0.33 RAINFALL
&&
CMLocal storm report, Jul 1, 6:47 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
647 AM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL LAKES OF THE FOUR SEASO 41.41N 87.22W
07/01/2011 E1.00 INCH PORTER IN COCORAHS
THE HAIL STARTED AT 1/2 INCH SIZE WITHOUT RAIN. THEN IT
SLACKED OFF. THEN THE LARGER HIAL OF 3/4 TO 1 INCH FELL
WITH A LITTLE RAIN, CAME DOWN VERY HARD. FINALLY THE 1/2
INCH HAIL WITH HEAVY RAIN.
&&
CMLocal storm report, Jul 1, 7:14 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
714 AM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM HAIL 5 E CROWN POINT 41.42N 87.26W
07/01/2011 E0.75 INCH LAKE IN COCORAHS
COCORAHS REPORT OF 3/4 INCH HAIL
0707 AM HAIL CHATSWORTH 40.75N 88.29W
07/01/2011 E0.50 INCH LIVINGSTON IL LAW ENFORCEMENT
ESTIMATED MARBLE SIZED HAIL
&&
SSHEALocal storm report, Jul 1, 7:21 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
721 AM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HEAVY RAIN PORTAGE 41.59N 87.18W
07/01/2011 E1.00 INCH PORTER IN TRAINED SPOTTER
&&
CMLocal storm report, Jul 1, 8:41 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
841 AM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL BEVERLY SHORES 41.69N 86.98W
07/01/2011 M1.75 INCH PORTER IN EMERGENCY MNGR
&&
ALLSOPPThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:41 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 64 min |
| Jun 30, 9:19 PM CDT | Severe Thunderstorm Warning | LOT | Lake, Newton | 41 min |
| Jun 30, 10:15 PM CDT | Severe Thunderstorm Warning | LOT | Lake, Newton | 45 min |
| Jun 30, 11:33 PM CDT | Special Weather Statement | LOT | Newton | 27 min |
| Jul 1, 3:11 AM CDT | Special Weather Statement | LOT | Lake | 19 min |
| Jul 1, 3:31 AM CDT | Special Weather Statement | LOT | Newton | 44 min |
| Jul 1, 6:17 AM CDT | Severe Thunderstorm Warning | LOT | Jasper, Lake, Newton, Porter | 43 min |
| Jul 1, 8:06 AM CDT | Severe Thunderstorm Warning | LOT | Porter | 54 min |
| Jul 1, 10:36 AM CDT | Areal Flood Advisory | LOT | Lake, Porter | 6 hr |
| Jul 1, 1:12 PM CDT | Special Weather Statement | LOT | Lake | 63 min |
| Jul 1, 1:14 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 42 min |
Nearby
Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.